Texas, 2005Damaging Wind in Texas, July 11, 2005
July 11, 2005 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm over the southeastern Texas panhandle during the evening hours produced high winds which blew down several large trees. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm over the southeastern Texas panhandle during the evening hours produced high winds which blew down several large trees. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 11, 2:47 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 11, 2:47 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT MON JUL 11 2005
.DISCUSSION...
TSTMS DVLPG ALONG ERN SLOPES OF THE SOUTHERN ROCKIES THIS AFTN...MOVG
SSEWD. WILL LEAVE IN CHC POPS WRN ZONES AND SLGT CHC POPS ELSEWHERE
FOR TONIGHT DUE TO ABV PLUS PSBLTY OF SOME TSTMS FORMING ALONG SWD
MOVG WEAK WSHFT/SFC TROF. MODELS BREAK OUT PRECIP ALONG THIS BOUNDARY
FOR TUE AND TUE NIGHT...WHICH SEEMS REASONABLE SO HAVE RETAINED SLGT
CHC POPS ALL ZONES TUE AND TUE NIGHT.
FROM WED THRU NEXT MON...UPPER RIDGE TO DOMINATE WITH ITS AXIS OF
ORIENTATION IN AN UNFAVORBALE POSITION FOR STEERING STORMS OFF THE
HIGHER TERRAIN TO OUR WEST. HOWEVER...LATEST LONG RANGE MODELS ARE
BEGINNING TO HINT THAT THE UPPER RIDGE MAY REPOSITION ITSELF A BIT
FURTHER WWD LATE IN THE WEEKEND OR EARLY NEXT WEEK. SHOULD THIS
VERIFY...THEN PNHDLS WILL BE BACK IN NW FLOW ALOFT...WHICH COULD
BRING STORMS INTO OUR AREA. FOR NOW...HAVE MAINTAINED A DRY FCST PCKG
AFTER TUE NIGHT AT THIS TIME. THIS WILL BE SOMETHING FOR LATER SHIFTS
TO CONSIDER AS TIME GETS CLOSER.
OVERALL...PREVIOUS PCKG IS IN PRETTY GOOD SHAPE WITH MINOR TWEEKS
PERFORMED TO GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 89 65 92 / 20 20 20 0
BEAVER OK 67 89 67 93 / 20 20 20 0
BOISE CITY OK 63 88 61 92 / 30 20 20 0
BORGER TX 67 89 65 94 / 20 20 20 0
BOYS RANCH TX 65 91 64 94 / 30 20 20 0
CANYON TX 65 89 64 93 / 20 20 20 0
CLARENDON TX 67 90 67 93 / 20 20 20 0
DALHART TX 64 90 62 92 / 30 20 20 0
GUYMON OK 66 88 64 93 / 20 20 20 0
HEREFORD TX 65 90 64 93 / 30 20 20 0
LIPSCOMB TX 68 89 67 92 / 20 20 20 0
PAMPA TX 66 89 66 91 / 20 20 20 0
SHAMROCK TX 69 90 69 93 / 20 20 20 0
WELLINGTON TX 71 91 69 94 / 20 20 20 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
ANDRADE
Hazardous weather outlook, Jul 11, 12:00 PM CST, 7 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON JUL 11 2005
OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON JUL 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES DURING THE LATE AFTERNOON AND EVENING HOURS AS A SUBTLE
DISTURBANCE MOVES ACROSS THE SOUTHERN PLAINS. STRONGER WINDS IN THE
MIDLEVELS OF THE ATMOSPHERE WILL HELP THUNDERSTORMS BECOME BETTER
ORGANIZED...WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS...
PARTICULARLY ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA
PANHANDLES. AS A RESULT...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS MAINLY WEST OF A LINE FROM CANYON TO GUYMON.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AND TUESDAY EVENING...
MAINLY IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...
IT APPEARS THAT ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE WESTERN HALF OF
THE OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE WEATHER
SITUATION AND BE PREPARED FOR POSSIBLE ACTIVATION LATE THIS
AFTERNOON AND THIS EVENING.
BROST
In the hours before
Special weather statement, Jul 11, 5:33 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT MON JUL 11 2005
TXZ014-019-120000-
DONLEY TX-GRAY TX-
633 PM CDT MON JUL 11 2005
...STRONG THUNDERSTORM IN DONLEY AND GRAY COUNTIES...
A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF ALANREED AT 633 PM
CDT...MOVING SOUTH AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED NEAR GROOM...MOVING SOUTH AT 10 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jul 11, 6:21 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT MON JUL 11 2005
TXZ019-120100-
DONLEY TX-
721 PM CDT MON JUL 11 2005
...STRONG THUNDERSTORMS IN DONLEY COUNTY...
A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF HOWARDWICK AT 721
PM CDT...MOVING SOUTH AT 10 MPH. ANOTHER STRONG THUNDERTORM WAS
LOCATED 5 MILES EAST OF GOODNIGHT AND IS ALSO MOVING SOUTH AT 10 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING STRONG WINDS...FREQUENT
LIGHTNING...AND HEAVY RAIN.
PEOPLE IN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
ANYONE OUTDOORS...ESPECIALLY PERSONS IN AND AROUND LAKE
GREENBELT...SHOULD TAKE SHELTER INDOORS UNTIL THE STORM HAS PASSED.
Thunderstorm Wind, Donley
- When
- July 11, 7:04 PM CST
- Where
- Donley County, Lelia Lake
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.900, -100.783
Several large trees blown down by the high winds and blocking one lane of traffic on U.S. Highway 287.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Georgia, July 11, 2005$1.8 million · 1 event
- Flash Flood in Georgia, July 11, 2005$1.3 million · 1 event
- Flash Flood in Georgia, July 11, 2005$500,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$300,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$200,000 · 1 event
- Flash Flood in Georgia, July 11, 2005$200,000 · 1 event
- Tropical Storm in Mississippi, July 11, 2005$35,000 · 5 events
- Hail and Damaging Winds in Texas, July 11, 2005$30,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Texas, July 11, 2005$24,000 · 1 in hail · 2 events
- Flooding in Alabama, July 11 to 15, 2005$18,000 · 6 events
- Hail in Nebraska, July 11, 20051.5 in hail · 4 events
- Hail in Colorado, July 11, 20051.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464598.